MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reby0980 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the extension set included in the powerglide full kit tore/broke at the connection site.No patient harm was reported.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached male luer adaptor was confirmed, but the cause was unknown.One extension set from a powerglide kit was returned for investigation.The male luer connector was received separate from the pvc tube.Tape residue was observed on the threaded twist cap and the extension set tubing.A line of adhesive from the luer to tube connection was observed around the pvc tube 5.0mm from the distal end of the extension set tubing.The adhesive line shows the insertion depth of the pvc tubing within the proximal end of the male luer adaptor.No mechanical damage was noted on the tubing or male luer adaptor.The outside diameter of the tubing was within spec.Adhesive residue from the manufacturing process was visible on the tubing.It appeared that the product was manufactured correctly.It is possible that the stress applied to the tubing and male luer adaptor during use exceeded the bond strength of the connection.A lot history review (lhr) of reby0980 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERGLIDE MIDLINE CATHETER FULL KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7310403
Report Number3006260740-2018-00331
Device Sequence Number1890600
Product Code FOZ
UDI-Device Identifier00801741038112
UDI-Public(01)00801741038112
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberM118101
Device Lot NumberREBY0980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1